Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Lexapro 20 mg and Abilify 2 mg question  (Read 614 times)

0 Members and 1 Guest are viewing this topic.

Offline dannysmiles19

  • Full Member
  • ***
  • Posts: 104
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #15 on: December 02, 2013, 08:47:01 AM »
have you heard good things about Viibryd?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3161
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #16 on: December 02, 2013, 04:11:19 PM »
have you heard good things about Viibryd?

As it is still relatively new data is limited, but it seems to be an effective SSRI which is no better or worse than the others. Whether it is the right one for you can only be determined by trying it.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dannysmiles19

  • Full Member
  • ***
  • Posts: 104
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #17 on: December 06, 2013, 09:21:39 AM »
can i start viibryd if I don't take lexapro anymore? if the last time i took lexapro 20 mg was two days ago..can i just take viibryd now?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3161
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #18 on: December 06, 2013, 04:27:36 PM »
can i start viibryd if I don't take lexapro anymore? if the last time i took lexapro 20 mg was two days ago..can i just take viibryd now?

Yes. You could have done an overnight switch too. There is no real need to have a washout when switching from one SSRI to another, in fact it is counterproductive as it may pile withdrawal effects on top of any short lived side-effects from the drug change.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline dannysmiles19

  • Full Member
  • ***
  • Posts: 104
  • Rec's: 1
  • Gender: Male
  • Personal text
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #19 on: December 06, 2013, 05:08:35 PM »
Thank you Ian for all of your input. I see that you respond to everyone in the medication and therapy part of this site. I think it's great that you give a lending hand when it comes to this. I have another question about viibryd.

I started it this morning, with apple sauce because they say to take it with food to build effective blood levels. I am scared of the startup side effects of viibryd.

3-12 weeks a long range of where the therapeutic response will be...but my question to you is can I feel a difference in 1-2 weeks? My doctor said I should feel "better" within 2 weeks. I know that there's a lag period with these meds and that they don't work overnight. But when will I feel some relief...not full remission kind of relief, but some where I can feel some positive feelings?
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3161
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Lexapro 20 mg and Abilify 2 mg question
« Reply #20 on: December 06, 2013, 10:14:02 PM »
I am scared of the startup side effects of viibryd.

Not everyone experiences the initial side-effects. I don't know what the percentages are for Viibryd, but I'm guessing its somewhere around 50%. Plus, the one that spooks people the most, an increase in anxiety, seems to be less of a problem with physical effects being more common.

However, you can talk yourself into having just about any side-effect if you ruminate over them hard enough, so I suggest you try not to dwell on this. It probably won't be nearly as bad as you're imagining it might be.

Quote
3-12 weeks a long range of where the therapeutic response will be...

Be aware that the clock starts ticking from when you're at a therapeutic dose which for Viibryd is probably at least 40mg, though I have seen suggestions that 20mg might be enough.

Quote
but my question to you is can I feel a difference in 1-2 weeks? My doctor said I should feel "better" within 2 weeks

The only answer I can give you is a definite maybe.  Antidepressants (ADs) work by encouraging the growth of new brain cells to replace those killed off by stress hormones. This takes time. How much varies from person to person. Plus improvements aren't always due to the AD. The placebo effect can be a powerful ally too.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
776 Views
Last post April 15, 2008, 10:20:54 AM
by britgirl04
0 Replies
1062 Views
Last post November 15, 2009, 11:48:20 AM
by stressed444
10 Replies
704 Views
Last post January 05, 2011, 03:55:33 PM
by Daisy131
1 Replies
179 Views
Last post October 31, 2013, 05:26:09 PM
by insights
5 Replies
173 Views
Last post February 17, 2014, 10:29:56 PM
by insights
1 Replies
85 Views
Last post February 24, 2014, 04:39:48 PM
by insights